Wednesday, March 24, 2010

Spotting and anti-"Clom.id for Men" rant

29 days ago marked the start of the Great 8-day Sludge period (see this post), with another period starting 3 days after that one ended.

Yesterday I started spotting again. Today, more spotting, some brown. Can't tell if I had a 29-day cycle or a 21-day cycle. If it was 29, what was that three-day light period?

Arrghh. This whole thing confuses me.

****

To my IRL friends: this next section may be TMI for you. I won't be offended if you don't read. Cover your eyes and ears and repeat after me: "La, la, la, I can't hear you!"

To you IF veterans out there: I can hear you already, "No biggie! Bring it on, Jem! Whatya got for us? Huh? We can handle it!"

Mr. Jem is finishing up his second month on Clo.mid after being on Test.im for one month. Test.im made him feel great, but it was expensive. He and his urologist decided to switch him over to the generic for Clo.mid to see if it would up his sperm count. Dr. Johnson wanted to give it three months to see if it works. Only problem? Mr. Jem's already low libido has dropped to zero. No manner of fanny wagging (imagine Cameron_Diaz in Charlie's_Angels) inspired him. When boldly asked to accompany me to the bedroom, after subtle measures didn't work, his response was, "I'm too tired. I just want to watch TV."

I'm heartbroken. I know Mr. Jem just wants to produce sperm so we can make a baby. But how can we make a baby if he has no desire to baby dance? Plus, lack of desire has been an issue between us since before we got married 6 years ago. Mine is higher than his. His at zero freaks me out and I want to leave him.

I can hear you thinking, "That Jem has no patience. What's wrong with her? He was patient with you when you were all bloated from IVF." You are right. But isn't the urologist supposed to help his/our love life? Mr. Jem is going to call Dr. Johnson today to see what can be done. I'll keep you posted.

Have any of you faced a similar problem? If so, I'd love to hear about it.

In the meantime, I'm here cursing IF yet again. F@!*& You, infertility!

Jem

14 comments:

Adventures in Baby Waiting said...

Jem,
I have a kind of similar story...my hubby and I were on our first round of clomid and it just so happened that we were on a cruise ship when we were to first start BD'ing. A week before the cruise J went to his Dr. told her he had anxiety and she put him on prozac. Well, we were on the cruise, it was time to "dance" we "danced" and "danced" and "danced" until the point that I finally said "WTF? Are you not into me am I not turning you on?" We finally realized it was the meds. This was our first big vacation after getting married and vacation used to mean "Dancing" all the time (even before ttc). He didn't attempt one time on the cruise. It seems strange that clomid would cause this, is he on any other meds? On a side note, my husbands libido has dropped since ttc. I have often wondered if it's psychological with my dh bc he feels he can't get the job done on his own and thinks "why even bother?"

Rain Child said...

Ohhh Jem. I know what you mean! My DH's libido is far, far less than mine. Sometimes I feel like just screaming at him. When we first got together, we had lots of "dancing"...since then it has steadily declined. It's so frustrating! I, at one point, resorted to buying "sexy magazines" for him. I think he was so shocked that his demure wife had bought them, it clicked with him that I was not satisfied.

I don't really have any advice for you. I hope Dr. J has some good information for you!

myinfertilitywoes said...

Ha! I just LOVE this post - not your frustrations though. I love how we can all get it and none of this phases us but our real life friends might think we're either crazy or just don't get it.

We've been having similar libido issues though not drug-related...and going to a counselor tonight (finally) to discuss it for real. We keep talking about it and it's better for a night (smile) but then I feel the same way a couple of months later.

I'm sorry for your frustrations. I know what you mean. I'm sure this zero-ness from him is frustrating for him too... maybe counseling?

Melissa G said...

That sucks.

I'm sorry.

Heather said...

ARGH! I've never dealt with this, but it must be very frustrating for you on top of everything else. I don't know much about MFI etc, but could he be depressed? IF will do that to you.

I hope it is just as simple as taking a different med. Take care.

irrationalexuberance said...

Oh I have been there.
I've got a fair amount to say on this topic, but would probably do better via email. Feel free to shoot me a note at slphillipsnyc at g.mail if you'd like to discuss.

callmemama said...

That's so weird - you'd think that any medication that increased sperm count would also increase libido...
That is truly frustrating :(. I hope it's just the med and something your dr. can get figured out for you guys!

addingtothepack said...

TFO was on Arimidex for his MFI and it increased his sex drive (and his total motile sperm). Of course it's expensive and can be hard on the liver, so it's got its own negatives. But when he had to stop taking it because of elevated liver enzymes, he was told that Clomid would be another option for him -- so maybe Arimidex would be an option for Mr. Jem and have a better impact on his libido?

I hope the doc can come up with some options for you.

Michelle said...

I have to agree with the others my DH on Clo.mid is a 17 year old boy, and his Uro said it would Increase his testosterone..thus increase his libido. Is he on any other new meds? Would DH be willing to switch? Armi.dex was given to my DH has the next option after Clo.mid but it was not covered under our insurance.
Hope this works out for you!

WannabeMommy said...

Ugh... I'm right there with you. Only my DH doesn't have any meds to blame his problem on. We chalk it up to "pressure to perform". Last time it happened, I had a huge freak-out. We didn't talk all the next day. It's like, as if IF isn't frustrating enough??? Damn....

Allison said...

Oh Jem.. I hear ya. My hubby takes an anti-depressant. Which drives his libido down. And on the occassions when he's interested, he often can't....provide his swimmers.

He feels better on the drug, is nicer and I love him this way. But...but...I need those little guys.

He worked his way to a lower dose and is able to stop taking the meds when "we" are fertile. Which helps - most of the time. I don't have much help to offer to you, but I definitely hear ya.

F#*K IF!!

TeeJay said...

My hubby isn't on any kind of medication but I have problems trying to get him to BD, too. I actually just posted about it this week. It sucks when they don't want to do it. With us, we just have to lay there and breath heavy and they think we are way into them. :-) It's different for them, they have to 'perfom'. I'm not making excuses or passing judgement by any means, just trying to figure this out myself. I hope you can find a solution to this problem. And I agree....two middle fingers straight up in IF's face!

mommyinwaiting said...

Jem I am sorry to hear you have yet another thing to add to this sh!tty journey. My hubby always has had a lower libido than mine due to the lack of proper hormone function causing his MFI, and I guess over the years I have lowered mine to match. Now he is on his Ovidrel and Menopur injections his libido is right up there and it is him practically begging me for some.

This journey sucks leaving us wanting sex when we have no ingredients to make babies and having no desire when we have the good stuff.

I had also thought that clomid would increase his libido and his sperm count, so I hope the urologist has some answers for you guys.

Illanare said...

Argh, I'm in the same place (though not due to man-meds) and it stinks. Significant Other hasn't wanted to BD since November - so basically since we had to stop post transfer. Since then we've done it once. I guess it's because he's depressed and I understand that but it's tough.

Hang in there, I'm sure that it will get better.

Hugs.